MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY SOFTHEAT; HEATING PAD

KAZ USA, INC., A HELEN OF TROY COMPANY SOFTHEAT; HEATING PAD
Model Number HP215
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer stated that her husband had allegedly received 2nd degree burns on his back while using a heating pad, and medical attention was sought for his injury.The consumer stated that he was using the heating pad in bed at the time that the injury occurred.The instructions for proper use clearly state "danger: if used improperly, this product can cause severe burns to skin, and damage to property" and "this heating pad is intended for use on top of your body.Do not sit or lie on top of the heating pad.Never place pad between yourself and chair, sofa, bed or pillow." kaz usa, inc.Has requested that the product be returned to our company for testing.
 
Event or Problem Description
A consumer stated that her husband had allegedly received 2nd degree burns on his back while using a heating pad, and medical attention was sought for his injury.The consumer stated that he was using the heating pad in bed at the time that the injury occurred.The instructions for proper use clearly state "danger: if used improperly, this product can cause severe burns to skin, and damage to property" and "this heating pad is intended for use on top of your body.Do not sit or lie on top of the heating pad.Never place pad between yourself and chair, sofa, bed or pillow.".

Brand Name
SOFTHEAT
Common Device Name
HEATING PAD
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
MDR Report Key10137596
Report Number1314800-2020-00028
Device Sequence Number19393448
Product Code IRT
UDI-Device Identifier00328785000047
UDI-Public00328785000047
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberHP215
Device Lot Number26709ART
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age38 YR